Alert archive / Nebraska / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 5, 2014, 3:20 AM CDT for Dakota County, Dixon County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 3:20 AM CDT (08:20 UTC)
- Expired
- Jul 5, 2014, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dakota County, NE, Dixon County, NE
The radar
The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WGUS53 KFSD 050820
FFWFSD
NEC043-051-051130-
/O.NEW.KFSD.FF.W.0035.140705T0820Z-140705T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 AM CDT SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
DIXON COUNTY IN NORTHEAST NEBRASKA
* UNTIL 630 AM CDT
* AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES INDICATE 2 TO 4 INCHES OF RAINFALL FROM NORTHWEST DIXON TO
CENTRAL DAKOTA COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALLEN...HOMER...HUBBARD AND MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4244 9702 4266 9701 4236 9641 4234 9641
4229 9646 4228 9679
$$
WILLIAMS2 follow-up statements
270
WGUS73 KFSD 051005
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
505 AM CDT SAT JUL 5 2014
NEC043-051-051130-
/O.CON.KFSD.FF.W.0035.000000T0000Z-140705T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA NE-DIXON NE-
505 AM CDT SAT JUL 5 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DIXON AND DAKOTA
COUNTIES UNTIL 630 AM CDT...
AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE DECREASING BUT A FEW STORMS WITH HEAVY RAIN
CONTINUED. DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN HAS FALLEN
FROM WEST CENTRAL DIXON COUNTY INTO DAKOTA COUNTY...FROM ABOUT 10
MILES NORTH OF DIXON TO NEAR HUBBARD.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALLEN...HOMER...HUBBARD AND MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4244 9702 4266 9701 4236 9641 4234 9641
4229 9646 4228 9679
$$
WILLIAMS208
WGUS73 KFSD 051127
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
627 AM CDT SAT JUL 5 2014
NEC043-051-051139-
/O.EXP.KFSD.FF.W.0035.000000T0000Z-140705T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA NE-DIXON NE-
627 AM CDT SAT JUL 5 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DIXON AND DAKOTA
COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 AM CDT...
EXCESS RUNOFF FROM VERY HEAVY RAIN HAS DECREASED OVER THE WARNED
AREA...ALTHOUGH ISOLATED STORMS WITH BRIEF MODERATE TO HEAVY RAIN
WILL LINGER EARLY THIS MORNING. CONTINUED PONDING OF WATER FROM
EARLIER VERY HEAVY RAIN MAY LINGER IN PLACES. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4244 9702 4266 9701 4236 9641 4234 9641
4229 9646 4228 9679
$$
WILLIAMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 11:01 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 4, 11:01 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1101 PM CDT FRI JUL 4 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 335 PM CDT FRI JUL 4 2014 WEAK CONVERGENT LINE APPROACHING THE WESTERN EDGE OF THE CWA. REALLY UNCERTAIN HOW THIS IS GOING TO PLAY OUT WITH UNSTABLE ATMOSPHERE ALOFT BUT LITTLE IN THE WAY OF CONVERGENCE OR FORCING. LOW LEVEL JET IS EXPECTED TO INCREASE THROUGH THE OVERNIGHT...BUT WITH STRONG WINDS ALREADY IN PLACE ACROSS THE AREA...CONVERGENCE REALLY DOESN/T CHANGE THROUGH THE OVERNIGHT. WITH INCREASING MOISTURE TRANSPORT...COULD BE JUST ENOUGH TO SPARK OFF A STORM OR TWO. HAVE KEPT BROADBRUSHED POPS THROUGH THE OVERNIGHT PERIOD. MODELS HAVE TRENDED SLIGHTLY STRONGER WITH THE ELEVATED CAP...SO HAVE NOT MADE ANY SIGNIFICANT ADJUSTMENTS TO THE POPS. IN TERMS OF LOWS TONIGHT...HAVE SIDED WITH WARMER RAW NUMBERS WITH SEMI-MIXED ATMOSPHERE THROUGH THE OVERNIGHT. ANY LINGERING CONVECTION IS EXPECTED TO SHIFT EAST THROUGH THE MORNING HOURS ON SATURDAY GIVING WAY TO MOSTLY SUNNY SKIES. WINDS SHOULD GRADUALLY DECREASE THROUGH THE DAY AS WEAK BOUNDARY MOVES THROUGH THE AREA. LITTLE IN THE WAY OF LOW LEVEL MOISTURE SO FRONT IS EXPECTED TO MOVE THROUGH WITH LITTLE FANFARE. DESPITE THE FRONT...TEMPERATURES ALOFT ARE NOT EXPECTED TO CHANGE MUCH AND THUS THE ABOVE AVERAGE TEMPERATURES ARE WARRANTED. NEAR ADVISORY CRITERIA ON HEAT INDICES ACROSS CENTRAL SOUTH DAKOTA...BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO ISSUE SECOND PERIOD ADVISORY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 335 PM CDT FRI JUL 4 2014 SATURDAY NIGHT SHOULD BE WARM AND QUIET WITH THE AREA JUST AHEAD OF AN INCOMING WEAKER WAVE. LOWS WILL MAINLY BE IN THE MID 60S TO AROUND 70. BY SUNDAY AFTERNOON INTO SUNDAY NIGHT A WEAK WAVE WILL MOVE THROUGH THE AREA WHICH WILL SWING A WEAK BOUNDARY THROUGH. THIS WILL LIKELY BE ENOUGH TO SPARK ISOLATED THUNDERSTORMS...WITH THE BETTER CHANCES DURING THE AFTERNOON AND EVENING AND MAINLY IN THE SOUTHWEST THIRD OF THE CWA. THERE WILL BE A BIT OF A CAP TO BREAK SO THIS COULD KEEP ACTIVITY FROM DEVELOPING. IF IT CAN DEVELOP ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH PLENTY OF CAPE/INSTABILITY BUT NOT MUCH IN THE WAY OF LOW LEVEL OR DEEP LAYER SHEAR. ALONG AND AHEAD OF THE BOUNDARY WILL BE VERY WARM WITH DECENT MIXING. HIGHS SHOULD RANGE FROM 85 TO 90 IN THE NORTHERN CWA AND 90 TO 95 IN THE SOUTH. MONDAY WILL BE A BIT BEHIND THE COOL FRONT BUT THAT BACKSIDE OF THE TROUGH WILL BRING ANOTHER SURGE OF SUPPORT SO ISOLATED TO LOW END SCATTERED THUNDERSTORMS WILL BE POSSIBLE. NOT ANTICIPATING SEVERE WEATHER AT THIS TIME. HIGHS WILL MAINLY BE IN THE 80S. IN THE OUTER PERIODS(TUESDAY THROUGH FRIDAY)...AN EXITING TROUGH WILL GIVE WAY TO A FAIRLY FLAT RIDGE. THIS SHOULD SUPPORT TEMPERATURES AT OR ABOVE NORMAL THROUGH THE PERIOD WITH ONLY SPOTTY CHANCES FOR THUNDERSTORMS. THERE DOES APPEAR TO BE A BIT OF A JET STREAK MOVING THROUGH BY FRIDAY WHICH COULD BRING SOME BETTER CHANCES FOR THUNDERSTORMS FRIDAY NIGHT INTO THE WEEKEND BUT THAT IS OUT THERE A BIT SO JUST SOMETHING TO WATCH FOR NOW. OVERALL A FAIRLY TYPICAL SUMMERTIME PATTERN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY EVENING) ISSUED AT 1100 PM CDT FRI JUL 4 2014 A FEW THUNDERSTORMS OUT THERE ACROSS NORTHWEST IOWA. THESE SHOULD MOVE OUT OF THE AREA OVER THE NEXT FEW HOURS. LOOKING MORE LIKELY THAT THE REMAINDER OF THE NIGHT IS DRY AND VFR...ALTHOUGH CAN NOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM OVERNIGHT. LOW LEVEL JET WILL INCREASE AFTER 06Z TO 40 TO 45 KTS...CAUSING SOME MARGINAL LOW LEVEL WIND SHEAR...ESPECIALLY IF SURFACE WINDS SLACKEN OFF ENOUGH. VFR CONDITIONS WILL CONTINUE THROUGH TOMORROW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...08 AVIATION...CHENARD
Hazardous weather outlook, Jul 4, 4:22 AM CDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 422 AM CDT FRI JUL 4 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-050930- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- 422 AM CDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT, WITH THE BEST CHANCE OF STORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...ALTHOUGH A FEW STORMS COULD PRODUCE HAIL UP TO DIME SIZE AND 50 MPH WIND GUSTS IN THE AFTERNOON AND EVENING IN SOUTHEAST SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY. STORMS SUNDAY MAY BECOME SCATTERED SOUTH AND EAST OF SIOUX FALLS. ISOLATED STORMS EITHER DAY MAY PRODUCE HAIL UP TO DIME SIZE AND 50 MPH WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.